Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking synthroid for hashimotos disease. Test result showed TSH of 4.15 and high thyroid antibodies. Guide?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I take synthroid .375 mcg for hashimotos disease. Recently, my blood work showed TSH of 4.15 and high thyroid antibodies. What would be recommended dosage to get TSH to more optimal level. I feel exhausted all the time.
Posted Fri, 21 Jun 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Ram Choudhary 1 hour later
Welcome to healthcare Magic!
I think you are taking 37.5mcg and not really 0.375 as you have indicated.
Your clinical symptoms and the TSH levels indicate that you are having under-correction of thyroid hormone deficiency and need to increase the dose of Synthroid in the supervision of the physician of your locality and get TSH value repeated after 6weeks of the escalated dosing.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Follow-up: Taking synthroid for hashimotos disease. Test result showed TSH of 4.15 and high thyroid antibodies. Guide? 3 hours later
My FNP, whom I ended up with when my physician retired told me I was still in normal range and would not change my dosage. I have been hypothyroid for over 20 years, and I know my body quite well. After telling her all of my symptoms, which includes extreme nervousness, she told me I needed to see a psychiatrist. There is a doctor shortage in my town, so I have had a hard time finding a new physician. Thank you for your answer.

Does drinking milk affect my synthroid dosage?
Answered by Dr. Ram Choudhary 8 hours later
Welcome back.
Taking milk does not affect the synthroid effect but can affect its absorption.
Cauliflower and cabbage affect thyroid function negatively and should be avoided by persons with thyroid ailment.
Wish you a great health ahead.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor